Research output

Late complications of an atrial septal occluder provoked by anticoagulant therapy

Research output: Contribution to journalArticleAcademicpeer-review

Associated researcher

Associated organisations

Abstract

Late complications of an atrial septal occluder device (ASO) are rare but may be serious. We report a case with extensive hemopericardium five years after ASO implantation most likely triggered by anticoagulant therapy. Although not surgically confirmed, indirect clues for erosion of the atrial wall by the device were the exclusion of other etiologies, lack of recurrence after pericardial drainage and withdrawal of anticoagulants. In addition, multimodality imaging using echocardiography, computed tomography, and cardiac magnetic resonance imaging were helpful to elucidate this unusual cause. Initiation of anticoagulant treatment in patients with an ASO should be carefully balanced and may warrant more frequent echocardiographic follow-up.
View graph of relations

Details

Original languageEnglish
Pages (from-to)68-71
Number of pages4
JournalJournal of Cardiology Cases
Volume17
Issue number2
DOIs
Publication statusPublished - 2018